Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 16, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 12, 2002, 7:14 PM EST for Lafayette County, Florida. It was in force for 14 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2002, 7:14 PM EST (00:14 UTC)
- Expired
- Mar 26, 2002, 4:15 PM EST
- In force
- 14 days
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Lafayette County, FL
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 5:30 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -463 m²/s²
- 0-3 km storm-relative helicity
- -416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 130014 SVRTLH FLC067-130045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 713 PM EST TUE MAR 12 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN FLORIDA * UNTIL 745 PM EST... * AT 713 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 8 MILES SOUTHWEST OF BUCKVILLE...OR ABOUT 11 MILES EAST OF PERRY...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUCKVILLE...COOKS HAMMOCK BY 715 PM EST... DAY...MAYO BY 720 PM EST... MIDWAY BY 725 PM EST... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 3025 8337 2985 8336 2986 8291 3025 8327 .END 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 1:45 PM EST, 5 hours 29 minutes earlier.
Area forecast discussion, Mar 12, 1:45 PM EST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 145 PM EST TUE MAR 12 2002 SYNOPSIS: LATEST WATER VAPOR IMAGERY SHOWS POTENT UPPER TROUGH OVER LOWER MS VALLEY W/ H5 CENTER MOVING ESE INTO SW MS. SURFACE LOW NEAR MSY W/ WARM FRONT ENE INTO CENTRAL SC. WIDESPREAD BAND OF ACTIVE CONVECTION CONTINUES TO DEVELOP AHEAD OF THE UPPER LOW, AIDED BY UPPER DIVERGENCE ALOFT. REGIONAL 88DS SHOW ISOLATED SEVERE TSTMS RAPIDLY DEVELOPING OVER SE AL AHEAD OF CONVECTIVE BAND, WHICH IS ACQUIRING LINE ECHO WAVE PATTERN CHARACTERISTICS. ISOLATED DAMAGING WINDS AND LARGE HAIL THREAT WILL CONTINUE THRU THE AFTN AS THESE TSTMS MOVE THRU THE PANHANDLE & SE AL. OTHERWISE, WARM & MOIST SLY FLOW IN WARM SECTOR W/ TEMPS IN THE 70S. MODELS/FCST: UPPER TROUGH OVER GULF COAST STATES PROGGED TO MOVE EWD TONIGHT W/ COLD CORE CENTER PASSING OVER FL ZONES. AVN MORE ROBUST THAN ETA/NGM W/ THIS FEATURE. TROUGH EXITS THE SERN U.S. COAST WED, REPLACED BY SHORTWAVE RIDGE. A WEAK SHORTWAVE TROUGH OVER NRN MEXICO MOVES NEWD INTO LOWER TN VALLEY THU NIGHT, BUT SHOULD HAVE NO IMPACT ON OUR CWFA. SURFACE LOW & FRONT FROM MS INTO GULF MOVES EWD INTO WRN ZONES THIS EVE & EXITS THE ERN ZONES BY WED AM W/ ASSOCIATED PCPN ENDING FROM W TO E. MODELS SHOW WRAP-AROUND MOISTURE LIFTING NEWD AWAY FROM CWFA & CLOUDS DECREASING WED. WEAK HIGH PRESSURE RIDGE SETTLES OVER THE GULF WED NIGHT & SHIFTS EWD THU W/ LIGHT SLY FLOW. FOR POPS TONIGHT, WILL GO W/ LIKELY TO CATEGORICAL, BASED ON RADAR TRENDS. NIL POPS FOR REMAINDER OF SHORT-TERM PERIOD. A BLEND OF NGM/AVN MOS GUIDANCE TEMPS PREFERRED. EXTENDED (SAT-TUE): PROGRESSIVE ZONAL PATTERN W/ PACIFIC FRONT DROPPING INTO CNTRL GA/AL SAT, STALLING SAT NIGHT, THEN LIFTING N AS WARM FRONT SUN AS POTENT UPPER SYSTEM EJECTS NEWD FROM PLAINS INTO GREAT LAKES MON. WILL INTRODUCE SLIGHT CHANCE OF SHOWERS FOR AL/GA ZONES SUN. COLD FRONT SWEEPS EWD THRU THE CWFA MON-MON NIGHT W/ WEAK HIGH PRESSURE RETURNING TUE. TEMPS WILL AVERAGE 5-10 DEGREES ABOVE NORMAL. MARINE: NO HIGHLIGHTS. BORDERLINE SCEC CONDITIONS TONIGHT AS LOW AND WEAK COLD FRONT PASS THRU LOCAL WATERS & WIND SHIFT TO W/NW. WLY WINDS WED BECOME LIGHT & VARIABLE WED NIGHT. WINDS BECOME SLY THU & CONTINUE INTO THE UPCOMING WEEKEND. FIRE WEATHER: NO CONCERNS. PRELIM NUMBERS: TLH 055/075 048/079 8000 PFN 057/070 053/075 7000 DHN 054/073 051/077 7000 ABY 055/072 050/078 8000 VLD 057/075 050/080 8000= .TLH... .AL...NONE. .GA...NONE. .FL...NONE. MAJ
In the hours before
Special weather statement, Mar 12, 6:00 PM EST, 1 hour 14 minutes before
FLZ015>019-027>029-034-GAZ127>131-145>148-156>161-130400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 PM EST TUE MAR 12 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND EFFECTIVE UNTIL 1100 PM EST TUESDAY EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA...DECATUR...TERRELL...MITCHELL...GRADY...LEE...WORTH... COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL... IRWIN...BERRIEN...LANIER...AND LOWNDES. THIS DOES INCLUDE VALDOSTA. IN FLORIDA...GADSDEN...FRANKLIN...LEON...WAKULLA...JEFFERSON... MADISON...TAYLOR...DIXIE...AND LAFAYETTE. THIS DOES INCLUDE TALLAHASSEE. STRONG TO SEVERE THUNDERSTORMS WILL PUSH ACROSS THE AREA THIS EVENING AHDEAD OF A STRONG COLD FRONT. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 7-TREXLER
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.